MAUDE Adverse Event Report: AESCULAP AG JAW INS.BIP.MARYLAND DISS.FEN.5/310MM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

AESCULAP AG JAW INS.BIP.MARYLAND DISS.FEN.5/310MM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number PM438R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a jaw ins.Bip.Maryland diss.Fen.5/310mm (part # pm 438r) was used during a procedure performed on (b)(6) 2021.According to the complainant, during the procedure, forcep breakage occurred and fragments were left in patient.Reportedly, the nurses found that the forceps were not inact after use.The complaint device has not been returned to the manufacturer for evaluation.No patient complications were reported as a result of the event.Although requested, additional information has not been made available.The malfunction is filed under aag reference cc (b)(4).
 
Additional Manufacturer Narrative
Correction / additional information: b5: patient injury had occurred and patient harm was reported as "the fragments reamined in situ".Investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
Correction / additional information: patient injury had occurred and patient harm was reported as "the fragments reamined in situ".Added involved components.The fragment remained in situ.Involved components: pm450r - handle for bipolar instruments - lot unknown.Pm973r - insulated outer tube 5/5mm 310mm - lot unknown.

Brand Name
JAW INS.BIP.MARYLAND DISS.FEN.5/310MM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12975779
Report Number9610612-2021-00770
Device Sequence Number4217080
Product Code GEI
UDI-Device Identifier04038653322862
UDI-Public4038653322862
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K001330
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPM438R
Device Catalogue NumberPM438R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2021
Supplement Date Received by Manufacturer03/08/2022
Initial Report FDA Received Date12/10/2021
Supplement Report FDA Received Date03/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PM450R - LOT UNKNOWN; PM973R - LOT UNKNOWN
Patient SexUnknown